Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 73, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 6, 2022, 6:09 PM CDT for 4 counties in Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 6, 2022, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
135
WUUS53 KEAX 062309
SVREAX
MOC033-041-115-117-062345-
/O.NEW.KEAX.SV.W.0073.220606T2309Z-220606T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
609 PM CDT Mon Jun 6 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Chariton County in north central Missouri...
Southwestern Linn County in north central Missouri...
Northeastern Carroll County in north central Missouri...
Southeastern Livingston County in north central Missouri...
* Until 645 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located near Hale, or 12
miles southeast of Chillicothe, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brunswick, Hale, Mendon, Sumner, Rothville, Triplett and Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3938 9314 3941 9317 3941 9320 3938 9319
3937 9319 3964 9349 3980 9325 3958 9289
TIME...MOT...LOC 2309Z 312DEG 24KT 3968 9336
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
739
WWUS53 KEAX 062346
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
646 PM CDT Mon Jun 6 2022
MOC033-041-115-117-062355-
/O.EXP.KEAX.SV.W.0073.000000T0000Z-220606T2345Z/
Chariton MO-Linn MO-Carroll MO-Livingston MO-
646 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHARITON...
SOUTHWESTERN LINN...NORTHEASTERN CARROLL AND SOUTHEASTERN LIVINGSTON
COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been allowed to expire.
LAT...LON 3938 9314 3941 9317 3941 9320 3938 9319
3937 9319 3964 9349 3980 9325 3958 9289
TIME...MOT...LOC 2345Z 312DEG 24KT 3953 9314
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:11 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 3:11 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 311 PM CDT Mon Jun 6 2022 .Discussion... Issued at 310 PM CDT MON JUN 6 2022 Key Messages... - Isolated thunderstorms this afternoon in northern Missouri. - Near nightly/morning thunderstorm complexes traversing the region tonight, Tuesday night, and Thursday night. - Strong complex of storms expected in eastern Kansas and western Missouri late Tuesday into Wednesday Morning. Pockets of damaging winds are the greatest concerns at present. Detailed Discussion... Subsidence on the heels of the remnant MCV crossing the Ozarks this morning fostered clearing across most of northwest Missouri. Through the afternoon, a decent cu field has developed while a focused cluster of thunderstorms continues to slowly evolve across south central Iowa into far northern Missouri, rooted along a weak frontal boundary and buoyed by ample mid to high 60s dew points this afternoon. Current thoughts are for this activity to continue to slowly build south and southeast across northern Missouri through the early evening. A few updrafts may be strong, posing an isolated risk of hail with support from modest mid-level lapse rates and deep layer shear. Remaining focused along the weak surface boundary, expect this activity to sink as far south as central Missouri by 7 PM CDT, before dissipating around sunset. Overnight, Similar to last night, convection is expected to develop with support from a weak upper short wave traversing NE/KS. MCS maintenance progs suggest by the time the complex reaches eastern Kansas and western Missouri, it will be weakening and moving southeast, generally toward the four states region, but some showers/isolated thunder as far north as the KC Metro around sunrise. No severe weather is expected for the region at this time with this complex. Tuesday, the series of passing short waves does not end, with another, likely more prominent MCS moving through the region late Tuesday night and early Wednesday morning. With focused forcing for ascent along a surface boundary dropping south across Nebraska into a well supportive environment for convective initiation, dew points in the upper 60s combined with ample diurnal heating to support MLCAPE values over 2000 J/Kg, and modest deep layer shear and mid- level lapse rates, anticipate initiation by mid-afternoon near the triple point in southwest Nebraska/northwest Kansas. For more forecast details on this activity, check with the Nebraska and Kansas Offices and latest SPC Day 2 Discussion. As this activity evolves into one or more clusters of storms, becoming an MCS overnight, it is expected to traverse east and southeast through eastern Kansas into western Missouri after Midnight through sunrise. The truth is, given the under-performance of the past two forecast MCSs in the 36 to 24 hour forecast window, this one does seem to be better resolved and with more classic MCS parameters while viewing the different flavors of CAMs. Confidence is such that a complex of storms will move through the area early Wednesday morning. Strong with isolated severe winds is possible. Storms should be exiting to the east and southeast by Noon to mid-afternoon. A shift in the synoptic pattern, away from primarily zonal flow across the region, will begin to take shape Thursday into Friday. With a building ridge over the western U.S., another upper short wave trough will traverse the region Thursday night into Friday morning bringing a complex of thunderstorms with it... again. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1216 PM CDT MON JUN 6 2022 VFR conditions are forecast to prevail through the period. Increasing mid-level ceilings are expected overnight. A weakly organized complex of showers and thunderstorms is expected to pass south of the KC Metro area. Given lower confidence in coverage across MKC and MCI, only made mention at IXD at daybreak. Winds will generally remain light, out of the west and northwest through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Kurtz
Hazardous weather outlook, Jun 6, 4:59 AM CDT, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Mon Jun 6 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Mon Jun 6 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Lingering rainfall is expected through Monday morning, with marginal concerns for flooding across easily flood-prone areas. Rain will gradually taper off by the late morning, with additional chances for isolated thunderstorms in north and central Missouri later this afternoon and evening. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to isolated severe storms are possible Tuesday in eastern Kansas and south of I-70. Main impacts are heavy rainfall, gusting winds, and isolated pockets of hail. Additional rain chances are expected through Friday with 1-2 inches of rainfall possible by the end of the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 29 min |
| Jun 6, 4:04 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 26 min |
| Jun 6, 4:23 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 37 min |
| Jun 6, 4:41 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 34 min |
| Jun 6, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 23 min |
| Jun 6, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 23 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.